|how HIV efffects women different
Dec 28, 2004
I was diagnosed in july of 2003. Since that time, my t-cells (345) have dropped 955 and my viral load (35,000) was at 5,000 when diagnosed. how can you tell when you were infected. My ex, who I got HIV from said that I should not be dropping that fast if I got it from him in the last 3 years. Is this true. Also, I don't know what to expect from the disease or from the meds. I also read that HIV progresses faster in women than in men. I need some answers soon. I am scared of the disease and of the meds. I was told I may have to start them next week. I am in recovery from drugs and alcohol (20 months clean and sober) and attending college. I am afraid the side effects on me will make me to sick to continue. HELP
Response from Dr. Lee
It is important to listen to your doctor rather than your ex about your disease and treatment issues. Your ex is not correct about trying to time your infection by the rapidity of your t-cell depletion. HIV may react differently in women than in men. However, part of the reason for the differences may be that men often get treated sooner.
So, it is important to start the medications. Most of the time, people do not have any problems with the side effects. Although we hear a lot about potential side effects, they really only occur a small percentage of the time.
So, start your meds, stay on track with your recovery and continue to move on with your life!
KIND OF COMPLICATED QUESTION ABOUT HIV+ AND CONCEPTION
Test Mixup/First I was positive/ Now they say negative...
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.